Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 9, 2021, 3:08 PM CDT for Coosa County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 3:08 PM CDT (20:08 UTC)
- Expired
- Jul 9, 2021, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
County Coosa County, AL
The radar
The Birmingham radar (KBMX), 31 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349
WWUS84 KBMX 092008
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
308 PM CDT Fri Jul 9 2021
ALZ035-036-092045-
Chilton AL-Coosa AL-
308 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON AND
NORTHWESTERN COOSA COUNTIES UNTIL 345 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lay Lake, or 7 miles southwest of Talladega Springs, moving east at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marble Valley, Strickland Crossroads, Lay Lake Dam, Lay Lake,
Mitchell Lake, Waxahatchee Creek and Paint Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3291 8641 3293 8653 3299 8664 3304 8658
3302 8656 3303 8654 3302 8652 3306 8652
3307 8651 3308 8651 3308 8637 3299 8636
TIME...MOT...LOC 2007Z 277DEG 22KT 3302 8650
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 12:43 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 9, 12:43 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1243 PM CDT Fri Jul 9 2021 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 1058 AM CDT Fri Jul 09 2021/ Through Saturday. This morning, a broken line of thunderstorms are focused along an east to west oriented boundary over the Tennessee Valley. These storms, which are mostly being steered by northwesterly mid-level flow, are slowly drifting southeastward and losing some forward momentum due to high pressure over the northeastern Gulf of Mexico. It will take another few hours before the line reaches our northern counties where we have Likely PoPs north of I-20 & I-22. Meanwhile, the Gulf ridge is producing southwesterly low-level flow over the area, and as convection initiates along the coastal locations this afternoon, that activity will also drift towards the southern portions of the forecast area. Therefore, highest PoPs are focused across our north and south where the split flow will converge the two areas of enhanced convection throughout the afternoon. Some isolated activity will continue into the night, but will follow typical summertime trends and diminish with the loss of daytime heating. Mid-level ridging remains planted over the eastern Gulf of Mexico tomorrow while an upper low develops over the Southeast. Additional rounds of scattered thunderstorms will develop again during the afternoon. Kept PoPs around the 40-50% range since confidence in pinpointing a favorable area for convective initiation is low. Due to little change in the pattern, daytime temperatures during this period will range from the 80s/lower 90s and fall into the 70s overnight. 86 .LONG TERM... /Updated at 0322 AM CDT Fri Jul 09 2021/ Sunday through Thursday. Height falls will occur on Sunday as a relatively strong trough becomes established over the Mississippi Valley. A broad area of moist and deep-layer southwesterly flow will support enhanced convection, not only during the heat of the day, but into the overnight hours as well, particularly across our northwestern counties. With upper-air features nearly stationary, a similar setup is expected for Monday. Eventually the upper-level trough will begin to shear out and eject toward the Northeast CONUS on Tuesday and Wednesday, leading to some decrease in coverage of showers and storms through Thursday. 87/Grantham && .AVIATION... 18Z TAF Discussion. A line of thunderstorms along a boundary over northern AL will continue to slowly move southeastward this afternoon. This activity has the best chance of producing flight criteria impacts at BHM, ASN, & ANB towards mid-afternoon then diminish after dark beginning around 01Z. Additional development along the coastal areas will drift northward and could primarily affect TOI. As the coverage of rainfall diminishes, ceilings will rise overnight followed by the development of a lower cloud base around 12Z, but ceilings should remain above 3kft. 86 && .FIRE WEATHER... Low clouds are possible this morning, with ceiling heights below 1000 feet across the south. These ceilings will improve through the morning hours. Scattered to numerous showers and storms are expected for the next several days mainly in the afternoon and evening. The humid airmass will result in high relative humidity values each day. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 89 70 90 70 / 30 50 20 60 40 Anniston 71 88 71 89 71 / 30 50 20 50 30 Birmingham 71 89 73 90 72 / 30 50 20 50 40 Tuscaloosa 72 90 73 89 72 / 20 40 20 50 50 Calera 72 88 72 87 72 / 20 40 20 50 40 Auburn 71 87 71 88 71 / 20 40 20 50 20 Montgomery 72 92 73 92 72 / 20 40 10 50 20 Troy 72 90 72 90 72 / 20 40 10 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 9, 2:37 AM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 237 AM CDT Fri Jul 9 2021 ALZ011>015-017>050-101045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 237 AM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 9, 12:21 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1221 PM CDT Fri Jul 9 2021
ALZ020-091745-
Cherokee AL-
1221 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 1245 PM CDT...
At 1219 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Fort Payne, moving east at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Little River Canyon National Preserve, Blanche, New Moon, Broomtown,
Fullerton and Chesterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning are occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3452 8551 3429 8546 3432 8570 3436 8566
3437 8563 3439 8562 3444 8558 3447 8558
3447 8557 3449 8557 3449 8556 3450 8556
3450 8555 3453 8552
TIME...MOT...LOC 1719Z 290DEG 39KT 3450 8562
15Special weather statement, Jul 9, 12:47 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1247 PM CDT Fri Jul 9 2021
ALZ020-091830-
Cherokee AL-
1247 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL 130
PM CDT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blanche, or over Little River Canyon National Preserve, moving
southeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cedar Bluff, Little River Canyon National Preserve, Sand Rock,
Gaylesville, Cornwall Furnace Park, Blanche, Eastern Weiss Lake,
Little River Falls, Western Weiss Lake, Fullerton, New Moon, Yellow
Creek Falls, Broomtown, Howells Crossroads, Waterhouse, Chesterfield
and Little River Canyon NP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3452 8551 3409 8542 3425 8579 3434 8568
3436 8567 3437 8563 3439 8562 3440 8563
3440 8561
TIME...MOT...LOC 1747Z 296DEG 25KT 3435 8561
15Special weather statement, Jul 9, 12:50 PM CDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Birmingham AL 1250 PM CDT Fri Jul 9 2021 ALZ023-091830- Tuscaloosa AL- 1250 PM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA COUNTY UNTIL 130 PM CDT... At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm over southwestern Tuscaloosa, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tuscaloosa, Northport, Holt, Brookwood, Coaling, McFarland Mall, Shelton State Community College, Tuscaloosa Amphitheater, Bryant Denny Stadium, Tuscaloosa Regional Airport, Lake Wildwood, University Mall, Englewood, Cottondale, Little Sandy, Maxwell, Peterson, Fosters Boat Landing, Stillman College and Oliver Lock And Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3311 8768 3329 8762 3321 8728 3302 8736 TIME...MOT...LOC 1750Z 286DEG 16KT 3318 8757 15
Special weather statement, Jul 9, 1:57 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
157 PM CDT Fri Jul 9 2021
ALZ023>025-034-091930-
Bibb AL-Jefferson AL-Shelby AL-Tuscaloosa AL-
157 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA...
SOUTHWESTERN SHELBY...NORTHEASTERN BIBB AND SOUTHWESTERN JEFFERSON
COUNTIES UNTIL 230 PM CDT...
At 157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from North Johns to near West Blocton. Movement was
east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Southwestern Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer,
Homewood, Pelham, Helena, Hueytown, Montevallo, Brighton, Lipscomb,
Lake View, Vance, Woodstock, West Blocton, Wilton, North Johns,
American Village and Maylene.
LAT...LON 3346 8680 3307 8682 3307 8688 3302 8688
3302 8724 3340 8726
TIME...MOT...LOC 1857Z 259DEG 20KT 3338 8711 3308 8709
89^GSatterwhiteSpecial weather statement, Jul 9, 2:42 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
242 PM CDT Fri Jul 9 2021
ALZ025-092015-
Shelby AL-
242 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY COUNTY UNTIL 315
PM CDT...
At 242 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Mountain Amphitheater, or over Pelham, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hoover, Pelham, Helena, Chelsea, Indian Springs Village, Highland
Lakes, Riverchase, Oak Mountain Amphitheater, Oak Mountain State
Park, Meadowbrook and Hoover Veterans Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3340 8657 3326 8660 3329 8685 3333 8685
3333 8683 3336 8683 3336 8681 3337 8680
3337 8678 3339 8678 3339 8676 3340 8675
TIME...MOT...LOC 1942Z 271DEG 21KT 3334 8677
89^GSatterwhiteSpecial weather statement, Jul 9, 3:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
308 PM CDT Fri Jul 9 2021
ALZ035-036-092045-
Chilton AL-Coosa AL-
308 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON AND
NORTHWESTERN COOSA COUNTIES UNTIL 345 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lay Lake, or 7 miles southwest of Talladega Springs, moving east at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marble Valley, Strickland Crossroads, Lay Lake Dam, Lay Lake,
Mitchell Lake, Waxahatchee Creek and Paint Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3291 8641 3293 8653 3299 8664 3304 8658
3302 8656 3303 8654 3302 8652 3306 8652
3307 8651 3308 8651 3308 8637 3299 8636
TIME...MOT...LOC 2007Z 277DEG 22KT 3302 8650
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:43 PM CDT | Special Weather Statement | BMX | Sumter | 47 min |
| Jul 8, 8:23 PM CDT | Special Weather Statement | BMX | Marengo | 22 min |
| Jul 9, 12:21 PM CDT | Special Weather Statement | BMX | DeKalb | 24 min |
| Jul 9, 12:47 PM CDT | Special Weather Statement | BMX | DeKalb | 43 min |
| Jul 9, 12:50 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 40 min |
| Jul 9, 1:57 PM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jul 9, 2:42 PM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Jul 9, 4:08 PM CDT | Special Weather Statement | BMX | Barbour | 37 min |
| Jul 9, 4:25 PM CDT | Special Weather Statement | BMX | Tallapoosa | 35 min |
| Jul 9, 4:49 PM CDT | Special Weather Statement | BMX | Blount | 26 min |
| Jul 9, 5:14 PM CDT | Special Weather Statement | BMX | Blount | 46 min |
| Jul 9, 5:19 PM CDT | Special Weather Statement | BMX | Lee | 41 min |
| Jul 9, 5:51 PM CDT | Special Weather Statement | BMX | Russell | 24 min |
| Jul 9, 5:56 PM CDT | Special Weather Statement | BMX | St. Clair | 49 min |
| Jul 9, 6:17 PM CDT | Special Weather Statement | BMX | Russell | 28 min |
| Jul 9, 6:20 PM CDT | Special Weather Statement | BMX | Winston | 25 min |
| Jul 9, 6:35 PM CDT | Special Weather Statement | BMX | Coosa, Shelby, Tuscaloosa | 40 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.